Jump to content

Search the Community

Showing results for tags 'bereavement'.

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
  • Members only
  • Current events
    • Success stories: Recovery from psychiatric drug withdrawal
    • Events, actions, controversies
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 1 result

  1. Hi, where do I start? I am in desperate need of help with tapering my Mom off of a variety of meds. So here is our story... We are originally from London, we now live in South Africa. I mam 46 and Mom is 66, I have a son who is 14 and we now share a rented house. My Dad died March 2016. This caused huge emotional trauma for my Mom as you can imagine. My Gran in the UK then became sick so Mom flew over to help (not ideal when you are going through grief and already not coping on a day to day basis, her world had been crushed in one night) So, she went to the UK and it was hard to cope with my Gran being so ill, my Mom had a breakdown, she ended up in a Psychiatric unit (admitted herself) after becoming addicted to Alzam (benzo). She originally was prescribed these here in SA years ago to manage anxiety and panic attacks. Once the emotional stress hit she started taking them more and more each day until she tried to stop, cut them down on her own and that is when the trouble and side effects started. She then went into the Psych unit in the UK. They then put her on to another type of benzo Diazepam, Olanzapine, Mirtazpine and she is also on heart and blood thinners. Once she came out she was not much better, I managed to get her on a flight and back to SA. 2 month later she just got worse, the local Dr and team tried to taper her off of the Diazepam but she is not good with the withdrawal symptoms. After many Drs, therapists, advice, research and suffering alot at home (for all of us) I checked her into a very expensive rehab here. 28 day program. She is now on: Circadin, Trepiline, Rivotril, Solian and heart and blood thinners. The program did not work, the rehab and getting her off the benzos and antipsychotics did not work. What I need advice, help with from anyone is what now? The cost of the rehab was thousands.... Her current state is anxiety all the time, her eyes are large and she looks constantly in fear or amazement, delayed speech, confusion, short term memory is bad, long term not great either, no energy, out of breath, so her quality of life is dismal. She does not go out and has a 'cannot be bothered attitude towards much of life, she lost 17 kg and looks anorexic, she eats but does not put on weight. I would love to look at tapering but just do not know which one to start with? How much and obviously with her it would need to be slow. Can one start to reduce the antipsychotic first? I know Benzos are highly addictive and Rivotril is one! Can anyone help?
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy